Alert archive / Illinois / River Flood Warnings in 2010
River Flood Warning 13, NWS Chicago, IL
NWS Chicago, IL issued this river flood warning at Mar 12, 2010, 9:24 AM CST for Winnebago County, Illinois. It took effect at Mar 17, 2010, 7:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 12, 2010, 9:24 AM CST (15:24 UTC)
- In effect from
- Mar 17, 2010, 7:00 AM CDT
- Expired
- Mar 13, 2010, 7:43 PM CST
- In force
- Issued by
- NWS Chicago, IL
- Flood severity
- Minor
County Winnebago County, IL
The radar
The Milwaukee radar (KMKX), 86 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rock River at Rockton (ROKI2). The gauge peaked at 8.80 ft at Mar 14, 2010, 8:00 PM CDT.
- Action stage
- 8.5 ft
- Minor stage
- 10 ft
- Moderate stage
- 11 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05437500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this river flood warning went out at Mar 11, 3:39 PM CST, 17 hours 45 minutes earlier.
Area forecast discussion, Mar 11, 3:39 PM CST, 17 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 339 PM CST THU MAR 11 2010 .DISCUSSION... 338 PM CST SURFACE LOW CENTERED OVER IOWA THIS AFTERNOON IS WRAPPING UP PRETTY GOOD...WITH RELATIVELY WARM MOIST AIR BEING PULLED ON ITS EASTERN EDGE INTO SE MN...AND PRESSURE FALLS WRAPPING AROUND THE NORTH SIDE INTO NEBRASKA. MOST OF ILLINOIS AND WESTERN INDIANA HAS DESTABILIZED IN THE WARM SECTOR THIS AFTERNOON...WITH THE BEST SUPPORT FOR CONVECTION IN AN AREA OF ENHANCED MOISTURE FLUX CONVERGENCE ALONG THE IL/IN LINE. AM STILL NOT EXPECTING ANY WIDESPREAD SEVERE WEATHER THIS EVENING...BUT AN ISOLATED CELL COULD PRODUCE BRIEF PROBLEMS IN THE FORM OF HAIL OR GUSTY WINDS. LATEST SFC ANALYSIS SHOWS A COLD FRONT STRETCHING EAST FROM THIS LOW INTO NW IL THEN TURNING SOUTH TOWARD STL. A SFC TROUGH INTERSECTING THIS FRONT OVER NW IL STRETCHES SE INTO NW INDIANA AND APPEARS TO BE THE FOCUS FOR CONVECTION THIS AFTERNOON. 21Z KLOT RADAR HINTS AT THIS FEATURE IN A LINE FROM KENDALL COUNTY INTO NRN KANKAKEE. THE WARM FRONT WITH THIS SYSTEM EXTENDS EAST OF THE LOW THROUGH SRN WI AND MI. AS THE EVENING PROGRESSES...ALL OF THESE FEATURES ARE EXPECTED TO MOVE NORTH AND EVENTUALLY PULL THE PRECIP WELL NORTH OF THE AREA OVERNIGHT. FROM MIDNIGHT TONIGHT UNTIL AT LEAST NOON TOMORROW WE SHOULD HAVE THE CHANCE TO DRY OUT A BIT BEFORE THE NEXT ROUND APPROACHES FROM THE SOUTH TOMORROW AFTERNOON AND EVENING. UPPER LEVEL SHORTWAVE ENERGY WILL FAVOR THE DEVELOPMENT OF A NEW SFC LOW OVER THE OHIO VALLEY WHICH IS EXPECTED TO LIFT NORTHWEST INTO IL BY TOMORROW NIGHT. WE WILL BE IN THE COOL NW QUADRANT OF THIS SYSTEM...SO WHILE TSRA IS LESS OF A CONCERN...SHOWERS SHOULD BE MORE PERSISTENT AND WIDESPREAD THAN THE ACTIVITY WE HAVE SEEN OVER THE PAST COUPLE OF DAYS. A DECENT CHANCE FOR SHOWERS AND LIGHT RAIN WILL LINGER THROUGH MUCH OF THE WEEKEND UNTIL THE LARGER SYSTEM OCCLUDES AND DEVELOPS THE NEXT SFC LOW OVER THE MID ATLANTIC LATE SUNDAY. STILL THINK NEXT WEEK SHOULD START OUT DRIER...WITH NORTHERLY FLOW AHEAD OF A RIDGE OVER THE MIDWEST AND BEHIND THE LOW TO OUR EAST. WEAK UPPER LEVEL SHORTWAVE ENERGY MAY ENHANCE CLOUDINESS FROM TIME TO TIME...BUT DOES NOT APPEAR TO HAVE MUCH TO WORK WITH AT THE LOW LEVELS. THUS ONLY MINOR CHANGES WERE MADE TO THE EXTENDED. LENNING && .AVIATION... 1800 UTC TAFS...THE IFR CEILINGS WERE WITH THE SHOWERS AND ISOLATED THUNDERSTORMS. THOSE CLOUDS HAVE MOVED NORTH. WE EXPECT MVFR CLOUDS AND POSSIBLY VFR THIS AFTERNOON. THERE MAY BE SOME AFTERNOON HEATING AS THE SUN BREAKS THROUGH THE CLOUDS. THIS WILL CREATE ENOUGH INSTABILITY FOR THUNDERSTORMS THIS LATE AFTERNOON AND EVENING. WE WILL ADD THEM TO THE FORECAST AT THIS TIME AND THEN UPDATE AT 21 UTC. MORE LOW CLOUDS MAY MOVE INTO NORTHERN ILLINOIS LATER TONIGHT. WE WILL FORECAST MVFR CLOUDS AT 1200 TO 1500 BROKEN. THE SURFACE LOW WILL REMAIN IN IOWA THROUGH FRIDAY MORNING. THIS WILL PRODUCE A CIRCULATION WHERE BANDS OF CLOUDS WILL MOVE THROUGH NORTHERN ILLINOIS AND NORTHWEST INDIANA TONIGHT. && .MARINE... 157 PM CST THE WIND OVER LAKE MICHIGAN WILL BE AFFECTED BY A SURFACE LOW THAT WILL MEANDER ACROSS IOWA TONIGHT. THIS LOW WILL EVENTUALLY FILL FRIDAY MORNING AND ANOTHER LOW WILL FORM IN NORTHERN TENNESSEE FRIDAY AFTERNOON. THESE LOWS WILL GIVE AN EAST TO SOUTHEAST WIND AT 10 TO 20 KNOTS OVER LAKE MICHIGAN TONIGHT. THE LOW IN TENNESSEE WILL MOVE NORTHWEST TO WEST CENTRAL ILLINOIS BY SATURDAY MORNING. AS THE LOW MOVES NORTH AND WEST...THE WIND WILL BECOME NORTH AND WILL INCREASE IN SPEED TO 15 TO 25 KNOTS LATE FRIDAY AND EARLY SUNDAY. THE WAVES CAN GET AS HIGH AS 3 TO 5 FEET SATURDAY AND SUNDAY. THERE WILL BE PERIODS OF SHOWERS TONIGHT THROUGH SUNDAY. && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, Mar 11, 4:38 PM CST, 16 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 438 PM CST THU MAR 11 2010 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 122245- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 438 PM CST THU MAR 11 2010 /538 PM EST THU MAR 11 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS. AREAS AFFECTED AND TIMING: NORTHERN ILLINOIS AND NORTHWEST INDIANA THIS EVENING. DISCUSSION: SHOWERS AND THUNDERSTORMS HAVE REDEVELOPED THIS AFTERNOON ACROSS THE AREA...AND SOME OF THESE STORMS ARE JUST BELOW SEVERE THRESHOLDS. HAIL TO THE SIZE OF NICKLES HAS BEEN REPORTED SO FAR...AND AN ISOLATED REPORT OF ONE INCH DIAMETER HAIL WOULD NOT BE A SURPRISE BEFORE THIS ACTIVITY DISSIPATES LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ADDITIONAL UPPER LEVEL DISTURBANCES WILL BRING MORE RAIN TO THE AREA FRIDAY AFTERNOON THROUGH SATURDAY NIGHT. THIS ADDITIONAL RAIN COMBINED WITH RUNOFF FROM RECENT SNOWMELT WILL RESULT IN A POTENTIAL OF RIVER FLOODING...ESPECIALLY ON THE DES PLAINS AND PECATONICA RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-122245- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 438 PM CST THU MAR 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WAVES FOR SMALL CRAFT ARE POSSIBLE FROM FRIDAY NIGHT INTO SUNDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-122245- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 438 PM CST THU MAR 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY OVER SOUTHERN LAKE MICHIGAN TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LENNING
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 6:13 PM CST | Areal Flood Advisory | LOT | Winnebago | 3 hr |
| Mar 11, 9:11 PM CST | Areal Flood Advisory | LOT | Winnebago | 6 hr |
| Mar 12, 4:09 AM CST | Small Craft Advisory | LOT | 71 hr | |
| Mar 12, 9:09 AM CST | River Flood Advisory | LOT | Lake | 12 hr |
| Mar 12, 9:09 AM CST | River Flood Advisory | LOT | Kane, Kendall | 13 days |
| Mar 12, 9:35 AM CST | River Flood Advisory | LOT | Winnebago | 3 days |
| Mar 12, 11:55 AM CST | River Flood Warning | LOT | Bureau, LaSalle | 9 days |
| Mar 12, 11:58 AM CST | River Flood Advisory | LOT | LaSalle | 22 hr |
| Mar 12, 8:39 AM CST | River Flood Warning | LOT | Lake, Newton | 9 days |
| Mar 12, 9:41 AM CST | River Flood Advisory | LOT | Newton | 6 days |
Nearby
River Flood Warnings in Illinois, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.